MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134680
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 02/27/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol mesh - composix l/p (device #2).An additional emdr was submitted to represent the bard flat mesh (device #1).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p and bard mesh (bard flat mesh) on (b)(6) 2012 and/or (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient sustained injuries on (b)(6) 2015 and (b)(6) 2015.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p and bard mesh (bard flat mesh) on (b)(6) 2012 and/or (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient sustained injuries on (b)(6) 2015 and (b)(6) 2015.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of composix l/p mesh (device #1).Per op notes, "the older mesh was then removed.A composix l/p mesh (device #1) was placed into the anterior abdominal wall using sutures." (b)(6) 2015 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with the removal of old mesh (device #1) and implant of bard flat mesh (device #2).Per op notes, "the old mesh (device #1) was protruding through.All the adhesions around the mesh were dissected.The mesh which had pulled off from the abdominal wall and the mesh (device #1) was removed.A bard flat mesh (device #2) was placed into the fascia using sutures." (b)(6) 2015 - patient was diagnosed with sepsis, recurrent ventral hernia, abdominal abscess & pain, infected intra-abdominal mesh thereby underwent repair with removal of mesh (device #2).Per op notes, ¿patient developed a seroma.The mesh (device #2) was removed from the anterior abdominal wall.A biologic mesh was placed.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2012) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b6, b7, d4 (product catalog no., corporate lot no., udi no., expiry date), d6.A (date of implant), d6.B (date of explant), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol mesh - composix l/p (device #1).An additional supplemental emdr was submitted to represent the bard flat mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9962854
Report Number1213643-2020-03472
Device Sequence Number14167531
Product Code FTL
UDI-Device Identifier00801741031298
UDI-Public(01)00801741031298(17)170428(10)HUWD1233
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue Number0134680
Device Lot NumberHUWD1233
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age50 YR
Patient SexFemale